This paper presents the clinical and histologic ocular findings of two patients who developed toxic retinal changes while receiving sparsomycin, an antibiotic fromStreptomyces sparsogenesused as a cancer chemotherapy agent. A preliminary report of these cases appeared recently.1The cases are the first reported of patients showing ocular toxicity to this drug. Report of Cases Patient 1. —A 44-year-old Negro man had both a local recurrence of, and lung metastases from, a previously resected transverse colon adenocarcinoma. Sparsomycin was given intravenously in an initial dose of 0.6 mg which was increased by 0.1 mg increments daily until 1.0 mg/day was attained. This level was maintained for nine days until a total dose of 12 mg over a period of 13 days had been given. On the 13th day of therapy the sparsomycin was discontinued because of the patient's complaint of blurred vision. An ophthalmic consultation was obtained the
No takes yet. Share an insight, caveat, or question.
McFarlane et al. (1966) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: